Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 14, 2020, 8:50 AM CDT for Ottawa County, Oklahoma. It took effect at Mar 15, 2020, 2:30 PM CDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2020, 8:50 AM CDT (13:50 UTC)
- In effect from
- Mar 15, 2020, 2:30 PM CDT
- Expired
- Mar 15, 2020, 7:46 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
401 WGUS44 KTSA 141350 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 850 AM CDT Sat Mar 14 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-142150- /O.NEW.KTSA.FL.W.0025.200315T1930Z-200316T2024Z/ /COMO2.1.ER.200315T1930Z.200316T0600Z.200316T1424Z.NO/ 850 AM CDT Sat Mar 14 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Sunday afternoon to Monday afternoon, or until the warning is cancelled. * At 8:30 AM Saturday, the stage was 9.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early Sunday afternoon and continue to rise to near 15.5 feet by Monday before dawn. The river is expected to fall below flood stage late Monday morning. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
6 follow-up statements
309 WGUS84 KTSA 142026 FLSTSA Flood Statement National Weather Service Tulsa OK 326 PM CDT Sat Mar 14 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-150426- /O.EXT.KTSA.FL.W.0025.200315T1800Z-200316T2136Z/ /COMO2.1.ER.200315T1800Z.200316T0600Z.200316T1536Z.NO/ 326 PM CDT Sat Mar 14 2020 ...Flood Warning extended until Monday afternoon... The Flood Warning continues for The Neosho River near Commerce. * from Sunday afternoon to Monday afternoon, or until the warning is cancelled. * At 2:30 PM Saturday, the stage was 12.17 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early Sunday afternoon and continue to rise to near 15.5 feet by Monday before dawn. The river is expected to fall below flood stage late Monday morning. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
003 WGUS84 KTSA 150043 FLSTSA Flood Statement National Weather Service Tulsa OK 743 PM CDT Sat Mar 14 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-150843- /O.EXT.KTSA.FL.W.0025.200316T0900Z-200316T2100Z/ /COMO2.1.ER.200316T0900Z.200316T1200Z.200316T1500Z.NO/ 743 PM CDT Sat Mar 14 2020 The Flood Warning continues for The Neosho River near Commerce. * from late Sunday night to Monday afternoon, or until the warning is cancelled. * At 7:30 PM Saturday, the stage was 13.10 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early Monday morning and continue to rise to near 15.1 feet by Monday morning. The river is expected to fall below flood stage late Monday morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
717 WGUS84 KTSA 150820 FLSTSA Flood Statement National Weather Service Tulsa OK 320 AM CDT Sun Mar 15 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC115-151620- /O.CON.KTSA.FL.W.0025.200316T0900Z-200316T2100Z/ /COMO2.1.ER.200316T0900Z.200316T1200Z.200316T1500Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Neosho River near Commerce. * from late tonight to Monday afternoon, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 12.89 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early Monday morning and continue to rise to near 15.1 feet by Monday morning. The river is expected to fall below flood stage late Monday morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC001-041-151620- /O.CON.KTSA.FL.W.0026.000000T0000Z-200315T2322Z/ /WTTO2.1.ER.200315T0502Z.200315T0900Z.200315T1722Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River near Watts. * until this evening, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 14.10 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Illinois River near Watts will continue rising to near 15.0 feet early this morning. The river is expected to fall below flood stage this afternoon. * Impact...At 15.0 feet, minor flooding occurs from the Arkansas border to near Fidler's Bend. Permanent campgrounds are affected. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-151620- /O.CON.KTSA.FL.W.0027.200315T1500Z-200316T0345Z/ /CWYO2.1.ER.200315T1500Z.200315T1800Z.200315T2145Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River at Chewey. * from this morning to this evening, or until the warning is cancelled. * At 2:15 AM Sunday, the stage was 9.42 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River at Chewey is expected to rise above flood stage late this morning and continue to rise to near 12.5 feet by this afternoon. The river is expected to fall below flood stage late this afternoon. * Impact...At 13.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Water begins to affect access to Winset Hollow. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water impacts 630 Road east of the Cherokee/Adair County line. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-151620- /O.CON.KTSA.FL.W.0028.200315T1715Z-200316T2209Z/ /TALO2.1.ER.200315T1715Z.200316T0000Z.200316T1609Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River near Tahlequah. * from this afternoon to Monday afternoon, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 8.05 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage this afternoon and continue to rise to near 12.8 feet by Monday before dawn. The river is expected to fall below flood stage late Monday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
685 WGUS84 KTSA 151447 FLSTSA Flood Statement National Weather Service Tulsa OK 947 AM CDT Sun Mar 15 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-152247- /O.EXT.KTSA.FL.W.0025.200316T1600Z-200317T0200Z/ /COMO2.1.ER.200316T1600Z.200316T1800Z.200316T2000Z.NO/ 947 AM CDT Sun Mar 15 2020 ...Flood Warning extended until Monday evening... The Flood Warning continues for The Neosho River near Commerce. * from Monday morning to Monday evening, or until the warning is cancelled. * At 9:30 AM Sunday, the stage was 12.40 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Monday morning and continue to rise to near 15.1 feet by early Monday afternoon. The river is expected to fall below flood stage Monday afternoon. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
723 WGUS84 KTSA 151848 FLSTSA Flood Statement National Weather Service Tulsa OK 148 PM CDT Sun Mar 15 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-160247- /O.EXT.KTSA.FL.W.0025.200316T1630Z-200317T0130Z/ /COMO2.1.ER.200316T1630Z.200316T1800Z.200316T1930Z.NO/ 148 PM CDT Sun Mar 15 2020 The Flood Warning continues for The Neosho River near Commerce. * from Monday morning to Monday evening, or until the warning is cancelled. * At 1:30 PM Sunday, the stage was 12.43 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Monday morning and continue to rise to near 15.1 feet by early Monday afternoon. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
801 WGUS84 KTSA 160046 FLSTSA Flood Statement National Weather Service Tulsa OK 746 PM CDT Sun Mar 15 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-160116- /O.CAN.KTSA.FL.W.0025.000000T0000Z-200317T0130Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 746 PM CDT Sun Mar 15 2020 The Flood Warning is cancelled for The Neosho River near Commerce. * At 7:30 PM Sunday, the stage was 12.52 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce will crest below flood stage at 13.3 feet Monday morning. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:49 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 14, 6:49 AM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 649 AM CDT Sat Mar 14 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR conditions are trying to settle in over all of the TAF sites at this time with all TAF sites expected to experience IFR conditions by 14Z this morning. In addition to the IFR conditions, rain showers and thunderstorms are expected to continue much of the morning for all TAF sites with a gradual end to the precipitation from west to east through the morning. A narrow pocket of instability in tandem with the second wave of precipitation currently located over central Oklahoma should allow for brief thunderstorm activity to occur across all TAF sites. OK TAF sites will likely experience storms this morning while NW AR TAF sites should experience storms late this morning or early this afternoon. Shower and storm activity may lower conditions to LIFR at times, but these conditions are expected to be very brief given the speed at which these showers and storms will be moving. All precipitation will clear the area by early afternoon with ceilings raising to low end MVFR. These ceilings are expected to descend to IFR once again after sunset this evening. && .PREV DISCUSSION... /Issued 342 AM CDT Sat Mar 14 2020/ DISCUSSION... A blocking pattern will persist over the eastern Pacific, maintaining an unsettled split flow pattern downstream over our area. Several rounds of showers and storms between now and Thursday will gradually increase the flooding potential across the region with time. While there will be some low end severe potential here and there between this afternoon and midweek, the data continues to point at Thursday into Thursday night as the greatest potential. The closed low that was sitting over southern CA/northern Baja this time yesterday has now become an open wave and is ejecting toward the central Plains early this morning. In response to the approaching system, increasing WAA and elevated instability north of a stalled front across north TX is generating a band of scattered convection from south central up into northeast OK this morning. This band will gradually shift south and east with time today as the wave moves across the central Plains. The overnight rains have fallen on areas that weren't really touched by yesterday's rains, which fell mainly across southeast OK. Also, cells have been moving quickly and there hasn't been much in the way of training so rainfall amounts have not been significant thus far. Since the heavier rains will be falling largely on areas that haven't received much rainfall thus far, the flash flood potential remains very low in the near term. Regardless, a widespread area of rainfall upwards of an inch over the Neosho and Illinois basins may still result in some river flooding once the runoff makes it to the main stem rivers. Later this afternoon and into the evening, elevated instability will increase along the convective band across far southeast Oklahoma where some low end potential for severe weather will exist. The front is expected to remain south of the Red River, in contrast to some data yesterday which suggested there was some potential for it to lift north into southeast OK. Sunday will be largely quiet before yet another round of elevated showers and storms lift back into the region Sunday night and continues into Monday, as our area remains just to the north of a stalled front at the surface beneath SW flow aloft with embedded disturbances in the southern stream. Activity will likely linger across southern areas thru Monday night before a relative lull in the action Tuesday. Another round of showers and storms will lift across the region in an intensifying WAA pattern ahead of the next approaching storm system from the southwest CONUS. More than likely by this time, if not before, flooding potential will have increased enough to warrant a watch over some portion of the area. A strong upper storm system will eject northeast into the central High Plains by Thursday night, gaining negative tilt. The pattern appears pretty favorable for severe weather, especially given the time of year. Model data continues to point to Thursday afternoon and evening for our greatest severe weather potential, with all modes of severe weather possible. The weather should be done by Friday morning when the Pacific front moves thru. The polar front will move thru during the day Friday, ushering in cooler air and below average temps to start next weekend. While next weekend is looking quiet weather wise, it will probably not last long. Yet another system will eject into the Plains by early the following week. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 55 43 55 47 / 100 0 0 80 FSM 59 47 59 46 / 90 30 0 70 MLC 62 47 60 50 / 100 10 10 80 BVO 52 39 52 44 / 90 0 0 70 FYV 54 41 56 45 / 100 20 0 70 BYV 50 39 51 41 / 100 20 0 50 MKO 58 45 57 47 / 100 10 0 80 MIO 52 40 52 44 / 100 0 0 70 F10 58 44 56 48 / 100 10 0 80 HHW 68 52 63 51 / 90 40 10 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....21
Hazardous weather outlook, Mar 14, 5:09 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 AM CDT Sat Mar 14 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 AM CDT Sat Mar 14 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Southeast Oklahoma. ONSET... Late this morning. HEAVY RAIN. RISK...Limited. AREA... Along and southeast of Interstate 44. ONSET... Ongoing. DISCUSSION... Widespread showers and thunderstorms will continuing moving eastward with time this morning. In the mean time, heavy rain is possible from about interstate 44 and points southeastward. Isolated low lying locations may experience some flooding from this heavy rain, especially where storms train over the same area of an extended period of time. Some strong storms will be possible over far southeast Oklahoma later this morning with the threat continuing into the early afternoon hours with the main threats being gusty winds and small hail. An isolated severe storm can't be ruled out with the main threat being hail up to quarter size. The back edge of the rain will eventually clear the area by the middle of this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... A very active week is set with a near daily chance of thunderstorms for most this week. Sunday will likely be the only dry day we have before storms move into the area late Sunday into early Monday. There is potential for strong to severe storms toward the end of next week as an upper level storm system lifts into the Plains. The flood threat will increase through the week with some river basins, especially the Illinois and Neosho, likely seeing impacts. weather.gov/tulsa contains additional information. Snider
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Adair, Delaware | 13 hr |
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 48 hr |
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Cherokee | 72 hr |
| Mar 13, 7:52 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 13 hr |
| Mar 14, 4:40 AM CDT | Areal Flood Advisory | TSA | Washington | 110 min |
| Mar 14, 9:08 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| Mar 14, 9:08 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Adair, Delaware | 29 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 35 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Cherokee | 38 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.